MAUDE Adverse Event Report: EXACTECH, INC. CR TIBIAL INSERT SZ 2, 9MM, SLOPE ++; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED

EXACTECH, INC. CR TIBIAL INSERT SZ 2, 9MM, SLOPE ++; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED
Model Number 200-72-09
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); Metal Related Pathology (4530); Swelling/ Edema (4577)
Date of Event 11/08/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pending investigation.Concomitant medical products: 00-t193-119-90 - oscillator blade m-class 19/13x 1.19x90mm 547475.200-04-22 - cement type finned tivial tray 2f/2t 3917071.230-03-02 - cr cement type ak femoral components r-2 3931731.A10007 - gps disposable kit 1016015004.Tn190-119-05 - oscillating blade m-class 19x1.19x105 644015.Correction/removal number: z-0019-2022.
 
Event or Problem Description
As reported, this patient had an initial right tka on (b)(6) 2015.The patient complained of knee swelling and pain and the surgeon diagnosed the wear of the tibial insert.The patient was revised on (b)(6) 2022.Breakage and wear was observed in the retrieved tibial insert, as well as metallosis.The surgeon removed parts and pieces of polyethylene particles and proliferative tissues were resected by the surgeon appropriately.
 
Additional Manufacturer Narrative
H3: the revision reported was likely due to progressive prosthesis wear over 7 years of implantation secondary to mechanical overload on the posterior medial edge of the tibial insert leading to full thickness polyethylene wear and metallic wear of the tibial tray.Contributions from overall slope of the insert and tibial tray, rotational malalignment and/or soft tissue instability may have allowed for excessive posterior contact leading to wear of the polyethylene insert.However, the contributions of individual factors or a combination of the aforementioned factors cannot be confirmed as the devices were not available for evaluation.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.The revision reported was likely due to progressive prosthesis wear over 7 years of implantation secondary to mechanical overload on the posterior medial edge of the tibial insert leading to full thickness polyethylene wear and metallic wear of the tibial tray and/or femoral component.Contributions from overall slope of the insert and tibial tray, rotational malalignment and/or soft tissue instability may have allowed for excessive posterior contact leading to wear and possible fracture of the polyethylene insert.However, the contributions of individual factors or a combination of the aforementioned factors cannot be confirmed as the devices were not available for evaluation.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
CR TIBIAL INSERT SZ 2, 9MM, SLOPE ++
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66th ct
gainesville FL 32653
Manufacturer Contact
kate jacobson
2320 nw 66th ct
gainesville, FL 32653
3523771140
MDR Report Key15969400
Report Number1038671-2022-01594
Device Sequence Number12156039
Product Code JWH
UDI-Device Identifier10885862041210
UDI-Public10885862041210
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K082022
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2021
Device Model Number200-72-09
Device Catalogue Number200-72-09
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Distributor Facility Aware Date11/22/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/22/2022
Supplement Date Received by Manufacturer03/31/2023
06/30/2025
Initial Report FDA Received Date12/13/2022
Supplement Report FDA Received Date04/14/2023
07/01/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/03/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Patient SexFemale
Patient Weight70 KG